I was diagnosed with having anxiety three years ago and started on clonazapam and prozac. Two years ago I started having depersonalization. I have been on several meds. and am currently taking 0.5mgs. of conazapam twice a day and once a day am taking 37.5 mgs. of venlafaxine. There are times when my brain feels numb and then there are times when it won't quite "whirling". My therapist says that the depersonalization is a form of self hypnosis and that I have to learn to relax by doing deep-breathing exercises, getting massages and doing yoga. She said that the meds that I have tried won't work because I am looking for a quick fix and that I have to do these other things.What do you think of the medication that I am currently on (prescribed by a psyciatrist)and the suggestions from my therapist. I had and may still be having a terrible time with the death of my mother as when she died there was a split in the family. Any suggestions? Any info you can give me will be appreciated.
Depersonalization is a person's subjective sense of being unreal, strange, or unfamiliar. Parts of the body may seem foreign, as may mental operations (such as thinking) and accustomed behavior. Sensations of a change in the body are common, eg feeling that one's arms or legs are bigger or smaller than usual. Most people suffering from depersonalization are aware of the disturbance in their sense of reality.
Depersonalization may occur in normal people, secondary to exhaustion, boredom, or sensory deprivation. It may also be a symptom in various neurological/medical disorders (such as epilepsy, migraine, brain tumors, hypoglycemia, and hypothyroidism, to name a few) and various psychiatric disorders (such as anxiety, depression, schizophrenia, and mescaline intoxication, to name a few). I am not aware of data supporting the theory of depersonalization being due to "self-hypnosis".
Clonazepam and venlafaxine are both effective in the treatment of anxiety disorders. Venlafaxine may be started at a dose of 37.5 mg a day, to reduce the risk of nausea, but the standard therapeutic dose is 150-225 mg a day. There are studies suggesting that anxiety disorders are best treated with a combination of medications and cognitive-behavioral therapy.I urge you to discuss your concerns further with your treating physician/psychiatrist, to consider having a thorough neurological/medical evaluation to exclude neurological/medical causes of your symptoms, and to consider increasing your medication doses.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.